MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PIN TRL LNR 10D 48ODX32ID; HIP INSTRUMENTS : ACETABULAR TRIALS

DEPUY ORTHOPAEDICS INC US PIN TRL LNR 10D 48ODX32ID; HIP INSTRUMENTS : ACETABULAR TRIALS
Catalog Number 221832148
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional manufacturer narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H3, h6: a manufacturing records evaluation (mre) was not performed as no lot number was retrieved for this device due to the condition (missing components) of the returned device.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the pin trl lnr 10d 48odx32id has cracks at the edge.Additionally, the threaded insert and the snap ring were not returned for evaluation.It is worth mentioning that the product information (lot number) of the device was within the missing component.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces, such as, heavy usage during the assembly and disassembly process or unintended impaction forces.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.The observed conditions of the threaded insert and ring could be consistent with a component failure that was caused by over-tightening the threaded insert during used, and subsequently and unintentionally disassembling the snap ring from it.However a definitive root cause cannot be established.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the pin trl lnr 10d 48odx32id would have contributed to a device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that the event did not happen during surgery.Upon manufacturers investigation it was noted that the device was cracked.

Brand Name
PIN TRL LNR 10D 48ODX32ID
Common Device Name
HIP INSTRUMENTS : ACETABULAR TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22472186
Report Number1818910-2025-11836
Device Sequence Number4272876
Product Code HWT
UDI-Device Identifier10603295100812
UDI-Public(01)10603295100812
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221832148
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2025
Initial Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown